Antibiotic-Associated Diarrhea

Below you will find more information about Antibiotic-Associated Diarrhea from Medigest. If you believe that you are suffering from any of the symptoms of Antibiotic-Associated Diarrhea it is important that you obtain an accurate diagnosis from a medical professional to ensure that you obtain the correct medication or treatment for your condition. There are medical conditions that carry similar symptoms associated with Antibiotic-Associated Diarrhea and therefore the information provided by Medigest is offered as a guideline only and should never be used in preference to seeking professional medical advice. The information relating to Antibiotic-Associated Diarrhea comes from a third party source and Medigest will not be held liable for any inaccuracies relating to the information shown.

Definition

Antibiotic-associated diarrhea typically occurs when the natural balance of bad and good bacteria in the intestinal tract is disturbed. This causes the harmful bacteria to proliferate resulting to frequent bowel movements. Often, it is mild and can clears up after several days or less.

Diagnosis

The symptoms are among the basis for the diagnosis of antibiotic-associated diarrhea. Laboratory tests can be conducted to further confirm the diagnosis. While diarrhea may not be a life-threatening condition, it requires medical attention to prevent possible complication.

Treatment

Treatments involves medications such as probiotic supplement to help bring back the natural balance of the digestive tract.

Symptoms and Signs

Antibiotic-associated diarrhea have a number of signs and symptoms that include watery diarrhea, abdominal pain and cramps, pus in the stool, nausea, dehydration and fever.

Causes

Bacteria is the common culprit of this disease that inhabit the intestinal tract and can be totally dangerous when left untreated. It also believed that antibiotics are also among the primary cause, the identified ones are ampicillin and clindamycin. This is mainly because antibiotics can affect the rate of digestion as well as the breakdown of food, thereby disrupting the natural balance.

Discuss Antibiotic-Associated Diarrhea in our forums

Discuss Antibiotic-Associated Diarrhea with other members of Medigest in our forums.